Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Neuropathy Pain In Legs

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

Magnets : A recent study found that socks containing magnets relieved diabetic neuropathy in most cases. However, they were less effective for foot pain due to other causes. Other Resources More information on PN is available from The NeuropathyAssociation at www.neuropathy.org and in the book Numb Toes and Aching Soles: Coping With PeripheralNeuropathy , by John A. Senneff. The Bottom Line Peripheral neuropathy is a disease of the...
Ask the Experts

Neuropathy and diabetic-like skin problems in legs/feet

I've had PN for years, mostly numbness in the feet and occasionally leg pain. I'm curious as to whether some of the symptoms associated with diabetic PN would also appear in HIV-related PN. Specifically, my feet have become extremely...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
In my experience yes--some of the blood vessels in the legs/feet seem to also be involved in the neuropathic process (there are small nerves that supply the blood vessels) which can lead to more bruising/blistering/discoloration and poor healing in... Read more »

neuropathy in feet&legs

I am on a salvage regime which includes VidexEC,the regime had gotten me undectable. However-Prior to starting theis regime-I had numbness in my feet and calfs-also stiffness. My feet are now becoming so numb-they feel like dead weight-I am assuming...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
You need to review your past treatment history and resistance status with your HIV specialist to see what options are available. Continued use of Videx would likely contribute to progressive neuropathy . An evaluation for other potential factors... Read more »

neuropathy infeet/legs

hi docors-i am a 46 yr. old male, poz for about 15 yrs. CD4 of 275, and low viral load. iwas recently switched from epivir/kaletra/sustiva to epivir/viramune/viread. Lately i've been suffering with tingling/burning sensations in my feet and...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The drugs you were on previously and your current ones are not usually linked to peripheral neuropathy but can rarely cause or aggravate it. 3TC would be the most likely aggravating drug. Switching to abacavir or AZT might be helpful if the... Read more »

Neuropathy in legs and 3TC?

I've been positive for probably over 20 years and on meds for 8 years. Currently on atazanavir, abacavir and 3TC once a day, undetectable (for 7+ years) and CD count around 6-700. Had neuropathy when diagnosed in 1996 from HIV which declined...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
It is highly unlikely that the once daily dose of lamivudine makes any difference in the side effect profile of this drug, which is quite benign to begin with. Over the past 12 years, I have only ever encountered a single case of neuropathy that... Read more »
Connect With Others

Neuropathy

Posted by Anonymous
I had very painful neuropathy in my legs and my feet burned like I was walking on hot coals. I stopped taking the D4T and I read about a natural amino acid called Acetyl-L Carnitine (1,000mg per day) and to my surprise it worked right away. I... Read more »

Neuropathy and Amitriptyline

Posted by ScotCharles, 1 Reply
I have developed painful neuropathy in my feet, hands and lower legs caused by a combination of some meds I take, long term HIV infection, and just plain ageing. The doctors are treating me with amitriptyline, which makes me feel shaky all day. ... Read more »

leg pain

Posted by Anonymous, 4 Replies
Has anyone experienced severe leg pain. My legs ache really bad only at night. Feel really heavy and ache. If so, what can I do about it.

Read more »

Neuropathy

Posted by Anonymous, 2 Replies
Anyone out there suffering from neuropathy in the legs & feet? Give me some solutions as to what helps?
Thanks a million.

Read more »